Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 280, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2008, 2:06 AM CDT for LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 2:06 AM CDT (07:06 UTC)
- Expired
- May 3, 2008, 2:45 AM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County LaSalle Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:38 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:58 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 2, 11:58 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 PM CDT FRI MAY 2 2008 .DISCUSSION... UPDATED TO INCLUDE THE NEW TORNADO WATCH FOR THE SOUTHEAST PARTS OF THE REGION GENERALLY ALONG AND TO THE SOUTHEAST OF A LINE FROM MONROE TO JONESBORO...AND PLEASANT HILL. ALSO MADE SOME GRIDDED DATA CHANGES TO GROUPINGS OF ZONES...RAIN CHANCES... AND SKY COVER. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 77 52 80 / 60 20 0 0 MLU 62 77 52 78 / 90 50 0 0 DEQ 50 71 45 76 / 10 10 0 0 TXK 54 71 48 78 / 10 10 0 0 ELD 57 73 48 78 / 60 50 0 0 TYR 56 75 52 79 / 20 10 0 0 GGG 57 76 50 80 / 20 10 0 0 LFK 64 80 54 81 / 60 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, May 2, 4:59 PM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 459 PM CDT FRI MAY 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 459 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE EVENING AND OVERNIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS... NORTHWEST AND NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF NORTHEAST TEXAS. THIS WILL BE GENERALLY ALONG AND TO THE SOUTHEAST OF A MAGNOLIA ARKANSAS...TO SHREVEPORT LOUISIANA...AND MARSHALL... HENDERSON...AND RUSK TEXAS LINE. A COLD MOVING ACROSS SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS WILL CONTINUE TO HELP PRODUCE SHOWERS AND STRONG TO SEVERE THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL FROM NEAR THREE QUARTERS OF AN INCH TO NEAR A QUARTER COIN SIZE...GUSTY WINDS OF 35 TO 60 MPH...AND BRIEF BUT LOCALLY HEAVY RAINFALL WITH RATES OF ONE HALF TO NEAR ONE AND ONE HALF INCHES PER HOUR. ALTHOUGH THE CHANCE FOR TORNADOES HAS DECREASED THERE WILL BE DISCRETE STORMS CAPABLE OF PRODUCING TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED THROUGH THE EVENING...FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF NORTHEAST TEXAS. 06
In the hours before
Local storm report, May 2, 9:58 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL GIBSLAND 32.54N 93.05W
05/02/2008 M1.75 INCH BIENVILLE LA PUBLIC
JUST OFF HWY 80
&&
STEVENSLocal storm report, May 2, 10:05 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL LOGANSPORT 31.97N 93.99W
05/02/2008 M0.88 INCH DESOTO LA PUBLIC
&&
STEVENSLocal storm report, May 2, 10:18 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 6 NW CHATHAM 32.37N 92.52W
05/02/2008 M0.75 INCH JACKSON LA PUBLIC
ALONG HWY 146.
&&
STEVENSLocal storm report, May 2, 10:38 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 5 SE BRONSON 31.29N 93.95W
05/02/2008 M0.75 INCH SABINE TX PUBLIC
ON HWY 184.
&&
STEVENSLocal storm report, May 2, 10:53 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 8 S HAUGHTON 32.41N 93.51W
05/02/2008 M1.00 INCH BOSSIER LA LAW ENFORCEMENT
&&
STEVENSLocal storm report, May 2, 11:16 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 5 W MONROE 32.51N 92.17W
05/02/2008 M1.00 INCH OUACHITA LA AMATEUR RADIO
AT I-20 AND HWY 546
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 39 min |
| May 2, 7:57 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, San Augustine | 48 min |
| May 2, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 49 min |
| May 2, 9:52 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 38 min |
| May 2, 10:30 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| May 2, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 31 min |
| May 2, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 57 min |
| May 2, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 61 min |
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson | 55 min |
| May 2, 8:20 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 55 min |
| May 2, 8:38 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita | 67 min |
| May 2, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson | 43 min |
| May 2, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union, Webster | 31 min |
| May 2, 9:25 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 65 min |
| May 2, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 57 min |
| May 2, 9:41 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 64 min |
| May 2, 9:46 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Ouachita | 59 min |
| May 2, 9:54 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 66 min |
| May 2, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 34 min |
| May 2, 10:30 PM CDT | Severe Thunderstorm Warning | SHV | Union | 37 min |
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 61 min |
| May 2, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Winn | 59 min |
| May 2, 11:21 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 54 min |
| May 2, 11:32 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 43 min |
| May 3, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 64 min |
| May 2, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.